Alert archive / California / Wind Advisories in 2019
Wind Advisory 65, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Sep 8, 2019, 2:43 AM PDT. It took effect at Sep 8, 2019, 3:00 AM PDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2019, 2:43 AM PDT (09:43 UTC)
- In effect from
- Sep 8, 2019, 3:00 AM PDT
- Expired
- Sep 10, 2019, 3:00 AM PDT
- In force
- 48 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
649 WWUS76 KLOX 080943 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 243 AM PDT Sun Sep 8 2019 CAZ039-052-081700- /O.EXP.KLOX.HW.W.0007.000000T0000Z-190908T1000Z/ /O.NEW.KLOX.WI.Y.0065.190908T1000Z-190909T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 243 AM PDT Sun Sep 8 2019 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY... ...HIGH WIND WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... The National Weather Service in Los Angeles/Oxnard has replaced a High Wind Warning with a Wind Advisory for southern Santa Barbara County. This advisory is in effect until 3 AM PDT Monday. * WINDS...Areas of north to northwest winds of 15 to 30 mph with gusts up to 45 mph will linger through late tonight. There is a chance that winds could briefly drop below advisory levels this morning. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192, as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ054-059-081700- /O.NEW.KLOX.WI.Y.0065.190908T1000Z-190909T0400Z/ Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley- Including the cities of Acton, Mount Wilson, Sandberg, Lancaster, and Palmdale 243 AM PDT Sun Sep 8 2019 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory for the Antelope Valley and the Los Angeles County Mountains. This advisory is in effect until 9 PM PDT this evening. * WINDS...Gusty west to northwest winds 20 to 30 mph with gusts to 45 mph will develop this morning. Gusty winds will linger into this evening, possibly into Monday morning in some mountains locations. The strongest winds will occur across the western portion of the Antelope Valley and through the Interstate 5 Corridor in the Los Angeles County Mountains. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. This includes Interstate 5 and Highways 14 and 138, especially near the foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ034-035-081700- /O.NEW.KLOX.WI.Y.0065.190908T1700Z-190909T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 243 AM PDT Sun Sep 8 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PDT THIS EVENING... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory for the Central Coast. This advisory is in effect from 10 AM this morning to 9 PM PDT this evening. * WINDS...Gusty northwesterly onshore winds will increase to 15 to 30 mph with gusts to 40 mph late this morning. Gusty onshore winds will continue through the evening and will be strongest at the beach and the shoreline. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 1 and 101, and State Route 246. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
7 follow-up statements
441 WWUS76 KLOX 081624 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 924 AM PDT Sun Sep 8 2019 CAZ039-052-082300- /O.EXT.KLOX.WI.Y.0065.000000T0000Z-190910T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 924 AM PDT Sun Sep 8 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS...Areas of north to northwest winds of 20 to 35 mph with gusts 40 to 50 mph will continue at times through Monday night, with the strongest winds from Gaviota to Goleta each day. Isolated gusts to 55 mph around Gaviota this evening and Monday evening. The strongest winds will occur during the late afternoon and evening hours. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192, as well as the Gaviota and San Marcos Passes. The gusty winds will also continue to bring elevated fire weather conditions to the region. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ054-059-082300- /O.CON.KLOX.WI.Y.0065.000000T0000Z-190909T0400Z/ Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley- Including the cities of Acton, Mount Wilson, Sandberg, Lancaster, and Palmdale 924 AM PDT Sun Sep 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...Gusty west to northwest winds 20 to 30 mph with gusts to 45 mph will continue through this evening, possibly into Monday morning in some mountains locations. The strongest winds will occur across the western portion of the Antelope Valley and through the Interstate 5 Corridor in the Los Angeles County Mountains. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. This includes Interstate 5 and Highways 14 and 138, especially near the foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ034-035-082300- /O.CON.KLOX.WI.Y.0065.190908T1700Z-190909T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 924 AM PDT Sun Sep 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...Gusty northwesterly onshore winds will increase to 15 to 30 mph with gusts to 40 mph late this morning. Gusty onshore winds will continue through the evening and will be strongest near the coast. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 1 and 101, and State Route 246. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Gomberg/Delerme
463 WWUS76 KLOX 082208 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 308 PM PDT Sun Sep 8 2019 CAZ039-052-090400- /O.CON.KLOX.WI.Y.0065.000000T0000Z-190910T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 308 PM PDT Sun Sep 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS...Areas of north to northwest winds of 20 to 35 mph with gusts 40 to 50 mph will continue at times through Monday night, with the strongest winds from Gaviota to Goleta each day. Isolated gusts to 55 mph around Gaviota this evening and Monday evening. The strongest winds will occur during the late afternoon and evening hours. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192, as well as the Gaviota and San Marcos Passes. The gusty winds will also continue to bring elevated fire weather conditions to the region. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ054-059-090400- /O.CON.KLOX.WI.Y.0065.000000T0000Z-190909T0400Z/ Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley- Including the cities of Acton, Mount Wilson, Sandberg, Lancaster, and Palmdale 308 PM PDT Sun Sep 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...Gusty west to northwest winds 20 to 30 mph with gusts to 45 mph will continue through this evening, possibly into Monday morning in some mountains locations. The strongest winds will occur across the western portion of the Antelope Valley and through the Interstate 5 Corridor in the Los Angeles County Mountains. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. This includes Interstate 5 and Highways 14 and 138, especially near the foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ034-035-090400- /O.CON.KLOX.WI.Y.0065.000000T0000Z-190909T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 308 PM PDT Sun Sep 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...Gusty northwesterly onshore winds between 15 to 30 mph with gusts to 40 mph will continue through the evening and will be strongest near the coast. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 1 and 101, and State Route 246. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kaplan
414 WWUS76 KLOX 090339 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 839 PM PDT Sun Sep 8 2019 CAZ034-035-059-090445- /O.CAN.KLOX.WI.Y.0065.000000T0000Z-190909T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast-Antelope Valley- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Lancaster, and Palmdale 839 PM PDT Sun Sep 8 2019 ...WIND ADVISORY IS CANCELLED FOR THE CENTRAL COAST AND ANTELOPE VALLEY... The National Weather Service in Los Angeles/Oxnard has cancelled the Wind Advisory. The winds across the Central Coast have lowered well below advisory thresholds while the gusty west winds will continue across the western portion of the Antelope Valley, but remain below advisory levels. There will be gusts around 40 mph around Poppy Park and Palmdale over the next few hours. $$ CAZ054-091000- /O.EXT.KLOX.WI.Y.0065.000000T0000Z-190909T1000Z/ Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Acton, Mount Wilson, and Sandberg 839 PM PDT Sun Sep 8 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT MONDAY... * WINDS...Gusty west to northwest winds 20 to 30 mph with gusts to 45 mph will continue this evening through early Monday morning. The strongest winds will occur across the Interstate 5 Corridor in the Los Angeles County Mountains. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. This includes Interstate 5 and Highways 14 and 138, especially near the foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-052-091145- /O.CON.KLOX.WI.Y.0065.000000T0000Z-190910T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 839 PM PDT Sun Sep 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS...Areas of north to northwest winds of 20 to 35 mph with gusts 40 to 50 mph will continue at times through Monday night, with the strongest winds from Gaviota to Goleta each day. Isolated gusts to 55 mph around Gaviota this evening and Monday evening. The strongest winds will occur during the late afternoon and evening hours. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192, as well as the Gaviota and San Marcos Passes. The gusty winds will also continue to bring elevated fire weather conditions to the region. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kaplan
733 WWUS76 KLOX 090951 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 251 AM PDT Mon Sep 9 2019 CAZ054-091100- /O.EXP.KLOX.WI.Y.0065.000000T0000Z-190909T1000Z/ Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Acton, Mount Wilson, and Sandberg 251 AM PDT Mon Sep 9 2019 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... Winds will continue to diminish this morning and the wind advisory will be allowed to expire. $$ CAZ039-052-091800- /O.CON.KLOX.WI.Y.0065.000000T0000Z-190910T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 251 AM PDT Mon Sep 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS...Areas of northwest to north winds of 20 to 35 mph with gusts to between 40 and 50 mph will continue at times through Monday night. The strongest winds will occur from during the late afternoon and evening hours from Gaviota to Goleta each day. Isolated gusts to 55 mph around Gaviota this evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192, as well as the Gaviota and San Marcos Passes. The gusty winds will also continue to bring elevated fire weather conditions to the region. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
131 WWUS76 KLOX 091706 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1006 AM PDT Mon Sep 9 2019 CAZ039-052-100200- /O.CON.KLOX.WI.Y.0065.000000T0000Z-190910T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1006 AM PDT Mon Sep 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS...Areas of northwest to north winds will increase to 20 to 35 mph with gusts to between 35 and 45 mph later this afternoon into tonight, except isolated gusts to around 50 mph near Gaviota. The strongest winds will occur from Gaviota to Goleta. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192, as well as the Gaviota and San Marcos Passes. The gusty winds will also continue to bring elevated fire weather conditions to the region. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Gomberg
980 WWUS76 KLOX 100208 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 708 PM PDT Mon Sep 9 2019 CAZ039-052-101000- /O.CON.KLOX.WI.Y.0065.000000T0000Z-190910T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 708 PM PDT Mon Sep 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS...Areas of northwest to north winds 20 to 30 mph with gusts between 35 and 45 mph will continue through late tonight, with isolated gusts to around 50 mph near Gaviota. The strongest winds will occur from Gaviota to Goleta. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192, as well as the Gaviota and San Marcos Passes. The gusty winds will also continue to bring elevated fire weather conditions to the region. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Smith
569 WWUS76 KLOX 101008 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 308 AM PDT Tue Sep 10 2019 CAZ039-052-101115- /O.EXP.KLOX.WI.Y.0065.000000T0000Z-190910T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 308 AM PDT Tue Sep 10 2019 ...WIND ADVISORY HAS EXPIRED... The winds have subsided. Isolated gusts to 35 mph will continue until an hour past dawn. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 7, 8:18 PM PDT, 6 hours 25 minutes earlier.
Area forecast discussion, Sep 7, 8:18 PM PDT, 6 hours 25 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
818 PM PDT Sat Sep 7 2019
.SYNOPSIS...07/748 PM.
Low pressure will bring cooler weather and some strong winds for
Sunday and into early next week. This will also lead to increasing
evening to morning clouds along the coast. These reoccuring coastal
clouds are expected to push further into the valleys by early next
week.
&&
.SHORT TERM (SAT-TUE)...07/810 PM.
It has turned out to be a busy evening shift as gusty Sundowner
winds developed as expected across the Santa Barbara South Coast
and adjacent foothills, mainly west of Gaviota. A quick moving
trough is moving through the region this evening. This has caused
a strong surface gradient to develop between SBA- SMX reaching -5.7mb
as of 7 PM this evening. To help strengthen this wind event, there
was a sharp 950 mb thermal gradient from 55 degrees along the Central
Coast to 84 degrees across the SBA South Coast. Gusty sustained NW
winds between 30 and 45 mph with gusts around 60 mph were occurring
between Refugio and Gaviota and adjacent foothills this evening.
With the winds this strong earlier this evening, have upgraded the
wind advisory to a High Wind Warning with gusts to 60 mph and isolated
gusts to 65 mph likely around Gaviota through the overnight hours.
A Red Flag Warning remains in effect for the Santa Barbara South
Coast and adjacent mountains through Sunday morning. Otherwise winds
along the eastern portion of the SBA South Coast will be north to
northeast later this evening 15 to 25 mph with gusts around 40 mph
around the foothills above Montecito later this evening. The Santa
Barbara Airport reached 90 degrees today and 86 at the Santa Barbara
Fire Dept. Most areas N of Point Conception were 5 to 15 degrees
cooler today compared to yesterday, and down 4 degrees across Los
Angeles and Ventura Counties. The one exception was the Santa Barbara
South Coast where Goleta was 10 degrees warmer today while SBA Fire
Station was 2 degrees cooler. But much of the SBA South Coast was
much warmer today.
A wind advisory was added earlier this afternoon for the Central
Coast as NW wind gusts were reaching around 35 mph. Winds have
come down over the last hour or so and will likely cancel the
wind advisory before 9 PM this evening. There will be some gusty
NW to N winds across the I-5 corridor this evening and above the
hills of Ojai but should remain below wind advisory thresholds.
Not expecting winds to push south into the San Fernando Valley
overnight as well. The marine layer will be tricky as the Gale
force winds across the outer waters should help to intensify a
Catalina Eddy overnight. The marine layer was around 800 ft deep
this evening, but should to deepen to around 1500 ft by morning.
Low clouds should fill in across L.A. and Ventura Coastal areas
and could reach the coastal valleys as well well after midnight.
SBA South Coast should remain clear due to the northerly winds
occuring and expected to remain all night. Currently no clouds
across the Coastal waters S of Point Conception, but that should
change as the relatively cooler air moves into the area.
***From Previous Discussion***
The upper level trough responsible for our cooling trend today
continues to move eastward towards the west coast. Its axis will
pass through the area this evening, then behind it will be very
minor height rises within general northwest flow on Sunday. This
upper flow pattern will continue the cooling trend and bring highs
5 to 10 degrees below normal. A second but broader trough moves
through on Monday. That trough will stick around through the short
term to keep highs below normal and help deepen the marine layer
to in turn spread the overnight stratus further inland over all
but the Santa Barbara south coast that remains clear. Models
indicated a stronger eddy circulation tonight which should help
push low clouds into the LA basin and possibly up to the Oxnard
plain. Of course with this NW flow will be repeated rounds of
overnight stratus along the central coast and even into Paso.
Skies will clear each afternoon in the short term away from the
coast, but could stay cloudy right along some beaches.
The trough will bring gusty winds through mainly the mountains of
the eastern Ventura County mountains, Los Angeles County
mountains, and the Antelope Valley where west and northwest wind
gusts of 25 to 45 mph are likely and focused in the foothills,
strongest in the late afternoons. Not much day to day change in
this particular wind pattern through the short term. Elsewhere
with winds is the fairly strong sundowner that will develop along
the Santa Barbara south coast later this afternoon and tonight and
produce an extended period of at least elevated fire danger
through Monday evening. Several contributing factors at play are
the strong northerly pressure gradients forecast tonight, which
will be one of the strongest pressure gradients thus far this
season with SBA/SMX gradients approaching -5 mb or stronger
tonight. SBA/BFL are not as strong of course, but still between -3
and -3.5 for this event. In addition to these pressure gradients
are the upper level support and cold air advection factors as
colder air moves in behind the trough. The northerly pressure
gradients stick around through Sunday and even Monday and Tuesday
to keep gusty northwest winds in place mainly western sections of
SBA Co (strongest overnights, but strongest tonight). The one
change after tonight will be some increase in relative humidity,
thus the period of critical fire danger will be tonight for an
area mainly above 1000 feet from San Marcos Pass westward. The
northerly SBA/BFL pressure gradients will also bring some wind
into the hills above Montecito tonight, but not as strong as those
west of San Marcos Pass which could gust as high as 60 mph in
spots. Warmest temperatures along the south coast are expected
today with highs in the low 90s, but not as warm on Sunday and
Monday when highs will be in the 80s.
.LONG TERM (WED-SAT)...07/137 PM.
The Monday/Tuesday trough axis is just east of the forecast area
by late Tuesday and minor height rises arrive on Wednesday.
Difficult to really call it a building ridge as the upper flow
just weakens but stays generally northwesterly. Still, this
pattern will bring a slow warming trend to where high temps for
all but the immediate coastal areas are back up to around 5 to 10
degrees above normal by Friday. Highs are expected to be back in
the mid and upper 90s for the inland valley by Friday and
approaching 100 in areas such as the AV and inland SLO County. The
higher heights and the reduced onshore flow will help reduce the
marine layer depth and keep overnight clouds out of the inland
valleys by Thu night. Another broad trough is digging into the
pacific NW by Saturday and will begin to lower heights over
southwest CA and drop high temps a couple degrees on Saturday. No
wind issues of note are expected in the long term given the
relatively weak pressure gradients.
&&
.AVIATION...08/0317Z.
At 2335Z, the marine layer was around inversion at KLAX was based
at 800 feet. The top of the inversion was 1900 feet with a
temperature of 28 degrees Celsius.
N of Point Conception...Low to moderate confidence with timing of
MVFR Cigs along the Central Coast and KPRB. There is a 50% chance
for IFR Cigs after 11z. Stratus should develop within 90 minutes
of 00z TAFs. Low confidence with scour out times. There will be
gusty NW winds over 25 kt through 04z along Central Coast.
S of Point Conception...
Santa Barbara South Coast...Moderate confidence with KSBA 00z TAF
there is a 30% chance for LLWS through 08z. High confidence with
VFR Conds. otherwise...Moderate confidence with coastal TAFs with
MVFR CIGs and low confidence with valley TAFs in respect to
stratus developing after 12z. There is a 40% chance that IFR/MVFR
Cigs develop at KBUR and 30% for KVNY. Scour out times should be
within an hour of 00z TAF. High confidence with desert TAFs but
gusty west winds are expected late this evening through Sunday
evening.
KLAX...Low to moderate confidence in 00Z TAF. There is a 30%
chance of IFR conditions before 10z. There is a 40% chance of
east winds to 8 knots between 08Z-16z.
KBUR...Moderate confidence in 00Z TAF. High confidence in VFR
conditions through this evening. For tonight, there is a 30%
chance of IFR/LIFR conditions after 12Z.
&&
.MARINE...07/749 PM.
For the Outer Waters, moderate to high confidence in current
forecast. Gale Warning will continue through late Sunday night,
although in the northern portion the winds may drop below gales
for a few hours Sunday morning. Otherwise gusts to 40 kt expected
through late this evening, and gusts to 35 kt Sunday and Sunday
night. For Monday through Wednesday, high confidence in Small
Craft Advisory (SCA) level winds with a 40% chance of Gale force
winds Monday night over zones PZZ673-676.
For the Inner Waters north of Point Sal, moderate to high
confidence in current forecast. Strong SCA winds expected through
late tonight. For Sunday through Tuesday, high confidence in SCA
level winds each afternoon and evening with a 40% chance of Gale
force winds on Sunday and Monday during the late afternoon to
evening hours.
For the Inner Waters south of Point Conception, moderate to high
confidence in current forecast. For the western half of the Santa
Barbara Channel, there is a 70% chance of Gale force winds
through Sunday night, with a decrease below gale force possible
Sunday morning. SCA level winds likely Monday and Tuesday.
Elsewhere across the southern Inner Waters, SCA level winds are
likely through tonight then winds/seas are expected to remain
below SCA levels Sunday through Wednesday. There will be some
southeasterly winds (5-10 knots) Sunday night and Monday morning.
&&
.FIRE WEATHER...07/136 PM.
As the upper level low pressure system continues to push towards
the west coast, there will be gusty west and northwest winds
developing across the eastern portions of the Ventura County
mountains, mainly western portions of the Los Angeles County
mountains, and Antelope Valley today where gusts between 25 and 45
mph will be common. The gusty winds in combination with
humidities between 15 and 20 percent will bring elevated to
possibly brief critical fire weather conditions to these areas.
Sundowner winds will continue to increase across the Santa
Barbara South Coast and adjacent foothills through late tonight.
The combination of a strengthening northwest pressure gradient
(a SBA to SMX peak of -4 to -5 tonight), upper level support, and
cold advection will help make this one of the stronger sundowner
events thus far this season. Wind gusts between 30 and 40 mph will
become stronger and more widespread tonight. Winds have already
gusted to near 40 mph at Refugio while the relative humidity
bottomed out so far at around 12 percent, before it's now
increased slightly as expected. Peak wind gusts between 40 and 50
mph will be common with isolated gusts to 60 mph around Gaviota
and San Marcos pass tonight. Minimum humidities are expected to
range between 20 and 40 percent at lower elevations, but as low as
between 8 and 20 percent above approximately 1000 feet. Even
though humidities will increase over the western areas of the
south coast by later tonight, dry conditions will likely linger
in some of the eastern portions above Montecito. The combination
of moderate to strong sundowner winds, warm temperatures, and dry
fuels will bring an extended period of elevated fire danger
through Monday evening and possibly Tuesday. The best potential
for critical fire weather conditions will be later this afternoon
through tonight and as a result a Red Flag Warning has been issued
for this area from 2 pm today through 9 am Sunday. Again,
northerly pressure gradients continue through at least Monday
evening and possibly into Tuesday, thus expect gusty conditions
over the typical wind prone areas of the area each night. However,
relative humidities will not be as low and winds are not expected
to be as strong as tonight's.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 9 PM PDT this evening for zones
34-35. (See LAXNPWLOX).
High Wind Warning in effect until 3 AM PDT Sunday for zones
39-52. (See LAXNPWLOX).
Red Flag Warning in effect until 9 AM PDT Sunday for zones
239-252. (See LAXRFWLOX).
PZ...Gale Warning in effect until 1 AM PDT Sunday for zone 645. (See LAXMWWLOX).
Gale Warning in effect until 3 AM PDT Monday for zones
650-670-673-676. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Sunday for zone
655. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (TUE-SAT).
No significant hazards expected.
&&
PUBLIC...Kaplan/Jackson
AVIATION...Kaplan
MARINE...Smith
FIRE...Jackson
SYNOPSIS...Phillips
weather.gov/losangelesIn the hours before
Local storm report, Sep 7, 9:10 PM PDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
910 PM PDT SAT SEP 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM NON-TSTM WND GST 2 NW GAVIOTA 34.49N 120.24W
09/07/2019 M67 MPH SANTA BARBARA CA MESONET
MESONET STATION GVTC1 GAVIOTA HILLS RAWS
ELEVATION 877 FT.
&&
LPThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 6:00 PM PDT | High Wind Warning | LOX | 9 hr | |
| Sep 8, 2:35 AM PDT | Small Craft Advisory | LOX | 24 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.